Alert archive / Georgia / Flood Watches in 2014
Flood Watch 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 27, 2014, 6:29 PM EST for 44 counties in Georgia. It took effect at Dec 27, 2014, 10:00 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2014, 6:29 PM EST (23:29 UTC)
- In effect from
- Dec 27, 2014, 10:00 PM EST
- Expired
- Dec 29, 2014, 3:07 AM EST
- In force
- 29 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 44 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2527 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WGUS62 KFFC 272329 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 629 PM EST SAT DEC 27 2014 ...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST MONDAY... .A LARGE AREA OF MODERATE RAIN IS EXPECTED TO MOVE INTO THE AREA TONIGHT THROUGH EARLY SUNDAY WITH ANOTHER ROUND LATE SUNDAY NIGHT INTO EARLY MONDAY. AS A RESULT...THE POTENTIAL FOR FLOODING ALONG AREA CREEKS...RIVERS AND STREAMS EXISTS THROUGH MONDAY. GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-280900- /O.NEW.KFFC.FA.A.0006.141228T0300Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 629 PM EST SAT DEC 27 2014 ...FLOOD WATCH IN EFFECT FROM 10 PM EST THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF GA AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN GA...FANNIN AND WALKER. IN GEORGIA... BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DE KALB... DOUGLAS...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON... LUMPKIN...MERIWETHER...MURRAY...NEWTON...NORTH FULTON... PAULDING...PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON... SPALDING...TOWNS...TROUP...UNION...WALTON...WHITE AND WHITFIELD. * FROM 10 PM EST THIS EVENING THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES ON ALREADY SATURATED GROUND ARE EXPECTED THROUGH MONDAY MORNING. SOME ISOLATED AMOUNTS UP TO 3 INCHES WILL ALSO BE POSSIBLE IN THE WATCH AREA. RAINFALL IS EXPECTED TO ACCUMULATE IN TWO WAVES WITH FIRST BEGINNING TONIGHT THROUGH EARLY SUNDAY AND THE SECOND LATE SUNDAY NIGHT INTO MONDAY MORNING. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS...ESPECIALLY ACROSS NORTH GA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KS
5 follow-up statements
329 WGUS62 KFFC 280850 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 AM EST SUN DEC 28 2014 ...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST MONDAY... GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-282000- /O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 350 AM EST SUN DEC 28 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF GEORGIA...INCLUDING THE FOLLOWING AREAS... FANNIN...WALKER...BANKS...BARROW... BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON... COBB...COWETA...DADE...DAWSON...DE KALB...DOUGLAS...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MERIWETHER... MURRAY...NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE... POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP... UNION...WALTON...WHITE AND WHITFIELD. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES ON ALREADY SATURATED GROUND ARE EXPECTED THROUGH MONDAY MORNING. SOME ISOLATED AMOUNTS UP TO 3 INCHES WILL ALSO BE POSSIBLE IN THE WATCH AREA. RAINFALL IS EXPECTED TO ACCUMULATE IN TWO WAVES WITH FIRST CURRENTLY MOVING ACROSS THE AREA THIS MORNING AND THE SECOND LATE TONIGHT INTO MONDAY MORNING. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
413 WGUS62 KFFC 281536 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1036 AM EST SUN DEC 28 2014 ...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST MONDAY... GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-282345- /O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 1036 AM EST SUN DEC 28 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY NORTH OF A LINE FROM LAGRANGE TO COVINGTON TO JEFFERSON. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES ON HAVE FALLEN MAINLY ACROSS METRO ATLANTA THROUGH THIS MORNING...WITH SLIGHTLY LOWER AMOUNTS ELSEWHERE. LIGHT RAIN WILL CONTINUE ON AND OFF TODAY...WITH ANOTHER ROUND OF MODERATE TO OCCASIONALLY HEAVY RAIN EXPECTED ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH GENERALLY ANOTHER INCH OF RAIN ANTICIPATED BEFORE THE RAIN TAPERS OFF MONDAY AFTERNOON. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
468 WGUS62 KFFC 281929 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EST SUN DEC 28 2014 ...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST MONDAY... GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290330- /O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 229 PM EST SUN DEC 28 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY NORTH OF A LINE FROM LAGRANGE TO COVINGTON TO JEFFERSON. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES ON HAVE FALLEN MAINLY ACROSS METRO ATLANTA THROUGH THIS MORNING...WITH SLIGHTLY LOWER AMOUNTS ELSEWHERE. LIGHT RAIN WILL CONTINUE ON AND OFF TODAY... WITH ANOTHER ROUND OF MODERATE TO OCCASIONALLY HEAVY RAIN EXPECTED ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH GENERALLY ANOTHER HALF INCH TO INCH OF RAIN ANTICIPATED BEFORE THE RAIN TAPERS OFF MONDAY AFTERNOON. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
357 WGUS62 KFFC 290043 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EST SUN DEC 28 2014 ...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST MONDAY... GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290845- /O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 743 PM EST SUN DEC 28 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF GA AND GEORGIA...INCLUDING THE FOLLOWING AREAS... IN GA...FANNIN AND WALKER. IN GEORGIA...BANKS...BARROW... BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON... COBB...COWETA...DADE...DAWSON...DE KALB...DOUGLAS...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MERIWETHER... MURRAY...NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE... POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP... UNION...WALTON...WHITE AND WHITFIELD. * UNTIL 7 AM EST MONDAY * RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN MAINLY ACROSS THE INTERSTATE 20 CORRIDOR IN NORTH GEORGIA INCLUDING THE METRO ATLANTA AREA THROUGH SUNDAY AFTERNOON...WITH SLIGHTLY LOWER AMOUNTS ELSEWHERE. ANOTHER ROUND OF GENERALLY LIGHT TO MODERATE RAIN IS EXPECTED ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH ANOTHER HALF INCH OF RAIN ANTICIPATED BEFORE TAPERING OFF MONDAY AFTERNOON. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS COMBINED WITH ANTECEDENT CONDITIONS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
675 WGUS62 KFFC 290807 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST MON DEC 29 2014 GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290915- /O.CAN.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY... EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS... SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE... DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK... CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO... COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS... HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA... LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK... SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN... TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT... COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY... CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS... CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON... FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY... FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY... GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON 307 AM EST MON DEC 29 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR NORTH AND PORTIONS CENTRAL GEORGIA HAS BEEN CANCELLED. THE THREAT FOR SIGNIFICANT RIVER FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 27, 2:22 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 27, 2:22 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EST SAT DEC 27 2014 .SHORT TERM /TONIGHT THROUGH MONDAY/... SHORT TERM BEGINS WITH STRONG SOUTHWEST FLOW ALOFT...WITH A FRONT STRETCHING FROM THE MID-LEVEL TROUGH AND SURFACE LOW IN THE GREAT LAKES DOWN TO THE SURFACE LOW IN THE LOWER MISSISSIPPI VALLEY. DEEP GULF MOISTURE BEING ADVECTED INTO THE SOUTHEAST THIS AFTERNOON. WE HAD A SLUG OF MOISTURE MOVE ACROSS ALABAMA THIS MORNING INTO NORTH GEORGIA EARLY THIS AFTERNOON WITH SOME ISENTROPIC LIFT AT THE 300- 305K SURFACE...BUT MAIN PRECIPITATION SHIELD REMAINS DOWN NEAR THE GULF AND WILL APPROACH THE AREA THIS EVENING. CONTINUED TREND OF CATEGORICAL POPS ESPECIALLY UP NORTH AS THE HEAVIEST PRECIP IS SHUNTED NORTHEAST WITH THE FLOW ALOFT. NEW 18Z WPC QPF HAS OVER 2.5 INCHES IN SOME AREAS ESPECIALLY WEST OF THE ATLANTA METRO BUT GENERALLY AROUND 2 INCHES FOR MOST OF NORTH GEORGIA. CONSIDERED ISSUING A FLOOD WATCH BUT IT SEEMS FOR NOW THAT THE QPF WILL BE SPREAD OUT ENOUGH THROUGH THE SHORT TERM TO AVOID TOO MANY RAPID RISES. WILL HAVE THE MIDNIGHT SHIFT REEVALUATE IF TRENDS ARE DIFFERENT. AS FAR AS THUNDER POTENTIAL GOES...MUCAPE VALUES TOMORROW AND MONDAY ARE REALLY ON THE LOW SIDE...LIKE 50 J/KG OR LESS. COULD POSSIBLY ARGUE FOR MORE THUNDER CHANCES SOUTHEAST MONDAY AFTERNOON BUT ONLY ONE MODEL IS GIVING US MUCH MUCAPE TO WORK WITH. THAT SAID...IT COULD VERY WELL END UP NOT BEING UPRIGHT INSTABILITY BUT MORE SLANTWISE INSTABILITY THAT RESULTS IN ISOLATED CLAPS OF THUNDER... BUT NOT CONFIDENT ENOUGH TO REALLY BE CONCERNED...SO KEPT WORDING AT JUST SHOWERS FOR NOW. FIRST WAVE OF DEEP MOISTURE PUSHES THROUGH TONIGHT INTO SUNDAY AFTERNOON...THEN A BIT /NOT MUCH/ OF A LULL BEFORE A SECOND ROUND WORKS ITS WAY UP THE SOUTHWEST FLOW ALOFT...DRIVEN BY THE TROUGH ITSELF. THIS SHOULD AFFECT THE AREA SUNDAY NIGHT INTO MONDAY MORNING. SHORTWAVE REALLY DAMPS BY THIS TIME AS THE SURFACE FRONT ELONGATES...BUT IT FINALLY PUSHES THROUGH MOST OF THE AREA ON MONDAY USHERING A DRIER AND COOLER PERIOD BEHIND IT. OVERALL FOR THE SHORT TERM...EXPECT TEMPERATURES TO BE ABOVE-NORMAL FOR THIS TIME OF YEAR DUE TO THE SOUTHWEST FLOW ALOFT AND PLENTIFUL MOISTURE. TDP .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... NOT MUCH CHANGE TO THE PREVIOUS LONG TERM PORTION WITH THE LOADING IN OF 12Z GRID DATA. STILL LOOKS LIKE FOR THE NEXT STORM SYSTEM THURSDAY NIGHT INTO FRIDAY THAT THERE WILL BE SOME COLD AIR TRAPPED IN THE VALLEYS TO START FRIDAY MORNING. CHANCES ARE THIS COLD AIR WILL RETREAT PRIOR TO ONSET OF PRECIPITATION BUT ENOUGH OF A CLOSE CALL TO WARRANT KEEPING SLIGHT CHANCE FREEZING RAIN IN THERE FOR NOW. OTHERWISE...DID INCREASE POPS FOR THE EVENT WITH LIKELY NOW FOR MOST AREAS. WITH UPPER LEVEL LOW FORECAST TO LIFT ACROSS THE UPPER MISSISSIPPI VALLEY...THERE WILL BE AN OPPORTUNITY FOR A SURFACE SOUTHERLY FLOW TO DEVELOP LOCALLY FROM THE GULF OF MEXICO FRIDAY NIGHT INTO SATURDAY. DEWPOINTS FROM THE GFS INCREASE TO MID TO UPPER 60S AS A RESULT AND ASSOCIATED CAPES GO TO ALMOST 1000 J/KG OVER THE EXTREME SOUTHEAST CORNER OF THE AREA. BEST SHEAR REMAINS NORTH OF THE GREATEST INSTABILITY BUT THERE IS A SECTION OF OVERLAP OVER CENTRAL GEORGIA WHERE STRONG STORMS WOULD BE POSSIBLE SHOULD THIS FORECAST TREND CONTINUE. NO ADDITIONAL CHANGES WERE MADE TO THE PREVIOUS EXTENDED. DEESE PREV DISCUSSION... /ISSUED 303 AM EST SAT DEC 27 2014/ LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... GFS/ECMWF IN PRETTY GOOD AGREEMENT WITH THE EXITING SYSTEM EARLY IN THE LONG TERM. AS THE NEXT LOW DIGS OVER THE SOUTHWEST U.S. A NEARLY ZONAL FLOW DEVELOPS WITH A LOW LEVEL NORTH TO NORTHEAST FLOW. THIS SHOULD KEEP A STEADY STREAM OF UPPER LEVEL CLOUDS MOVING ACROSS THE SOUTHERN U.S. THIS WILL ALSO KEEP TEMPS AT OR JUST SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE WEEK. DIFFERENCES DEVELOP IN THE MODELS WITH THE TIMING OF THE NEXT SYSTEM. THE ECMWF IS FASTER WITH BRINGING MOISTURE INTO THE CWA THURSDAY NIGHT BUT IT ALSO HAS A DEEPER LOW OVER THE SOUTHERN ROCKIES. THIS BRINGS IN AMPLE MOISTURE THURSDAY NIGHT WITH A WARMER SOUTHERLY FLOW WHILE THE GFS IS SLOWER AND A LITTLE COOLER AS IT HOLDS ON TO THE SURFACE HIGH OVER THE CWA. WILL GO WITH A COMPROMISE ON TIMING OF POPS BUT AT LEAST BOTH INDICATE MOISTURE MOVING INTO THE CWA SO WILL GO WITH LOW CHANCE THURSDAY NIGHT...AND HIGH CHANCE TO LIKELY BEGINNING FRIDAY. THERE STILL REMAINS THE QUESTION OF WINTER PRECIP THURSDAY NIGHT. BOTH MODELS PUSH THE 0C 850 TEMP NORTH OF THE CWA WITH THE ECMWF PUSHING THE 0C LINE THE FURTHEST NORTH...INTO KY. LOW LEVEL THICKNESSES INDICATE ALL LIQUID PRECIP. AT THIS TIME...WILL GO WITH A CHANCE OF R-/ZR- IN THE MOUNTAINS LATE THURSDAY NIGHT. CONFIDENCE IN THIS HAPPENING IS LOW. 17 .AVIATION... 18Z UPDATE... CONTINUED VFR THIS AFTERNOON WITH SCATTERED SHOWERS ACROSS NORTH GEORGIA...WITH INCLUDE VCSH FOR A COUPLE OF HOURS TO START. EXPECT INCREASING MID-LEVEL CLOUDINESS THIS EVENING...DROPPING TO MVFR BETWEEN 06-09Z DEPENDING ON LOCATION...WITH IFR EXPECTED JUST ABOUT EVERYWHERE BETWEEN 10-12Z. DO NOT SEE MUCH TO INDICATE IMPROVEMENT ON SUNDAY SO KEPT IFR CIGS IN 22Z /FOR ATL/. SHRA SHOULD MOVE IN SHORTLY AFTER 00Z FOR NORTHERN TAFS BUT MAY NOT MAKE IT TO SOUTHERN TAFS...AT LEAST NOT ENOUGH TO INCLUDE AT THIS TIME. FRONT PUSHES THROUGH JUST BEFORE NOON AT METRO TAFS BRINGING SE WINDS AROUND TO SW. //ATL CONFIDENCE...18Z UPDATE... MEDIUM-HIGH ON TIMING OF ELEMENTS. HIGH ON OCCURRENCE OF ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 63 53 60 / 90 90 80 40 ATLANTA 51 62 52 61 / 100 90 90 30 BLAIRSVILLE 46 57 47 57 / 100 100 100 30 CARTERSVILLE 50 61 48 59 / 100 100 100 20 COLUMBUS 53 70 57 66 / 70 60 70 30 GAINESVILLE 48 58 50 59 / 100 100 90 30 MACON 51 70 58 66 / 30 50 70 50 ROME 49 60 47 58 / 100 100 100 20 PEACHTREE CITY 51 64 53 63 / 100 80 80 30 VIDALIA 53 73 60 69 / 10 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....DEESE AVIATION...TDP
Hazardous weather outlook, Dec 27, 2:44 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EST SAT DEC 27 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 244 PM EST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAVY RAIN POSSIBLE TONIGHT ACROSS NORTH GEORGIA. RAIN WILL BEGIN SPREADING INTO WEST GEORGIA THIS AFTERNOON AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA TONIGHT. SOME OF THE RAINFALL ACROSS NORTH GEORGIA COULD BE HEAVY WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES POSSIBLE BY SUNDAY MORNING. ISOLATED AMOUNTS AS HIGH AS 2 INCHES ARE ALSO POSSIBLE. WHILE THIS IS NOT EXPECTED TO PRODUCE FLASH FLOODING...RUNOFF FROM THIS RAIN COULD PUSH A FEW CREEKS OR RIVERS TO BECOME BANKFULL WITH LOCALIZED MINOR FLOODING AS WELL AS PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE NEXT SYSTEM WILL BRING MOISTURE INTO NORTH GEORGIA THURSDAY NIGHT. TEMPERATURES ACROSS SOME MOUNTAIN VALLEYS COULD REMAIN BELOW FREEZING THURSDAY NIGHT AS THE RAIN BEGINS PRODUCING FREEZING RAIN. THIS COULD MAKE A FEW ROADS SLICK. ON THE BACK SIDE OF THIS SYSTEM...SOUTHERLY FLOW WILL BRING IN WARMER AND MORE UNSTABLE AIR WHICH MAY PROVIDE THE NECESSARY ENERGY FOR THUNDERSTORM DEVELOPMENT. TRENDS WILL BE MONITORED AS THE EVENT DRAWS CLOSER FOR THE POTENTIAL STRENGTH OF THESE STORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.